Arkansas, 2004

Hail in Arkansas, November 26, 2004

November 26, 2004 · NWS TSA · 2 events in 1 county or zone

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Nov 26, 10:45 PM CST, 15 minutes earlier.

Area forecast discussion, Nov 26, 10:45 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
1045 PM CST FRI NOV 26 2004

A NUMBER OF LOW-TOPPED STORMS HAVE DEVELOPED ALONG THE BACK EDGE OF
THE DEEPER MOISTURE IN FAR EASTERN OKLAHOMA AND WESTERN ARKANSAS.  A
NUMBER OF THE CELLS HAVE DEVELOPED MESOCYCLONES.  A WEAK BAROCLINIC
ZONE AND THE USUAL OROGRAPHIC EFFECTS HAVB ESTABLISHED A GRADIENT OF
HELICITY...SURFACE BASED INSTABILITY AND MOISTURE CONVERGENCE FROM
THE SURFACE LOW IN WESTERN OSAGE COUNTY TO SOUTH TULSA TO NORTHERN
LE FLORE COUNTY AND SEBASTIAN COUNTY.

THE MOST IMPRESSIVE CELLS SO FAR HAVE BEEN TRAINING OUT OF LATIMER
COUNTY AND INTO LE FLORE COUNTY.  THE CELLS PEAK IN
REFLECTIVITY...ORGANIZATION AND MESOCYCLONE DEVELOPMENT AS THEY
CROSS THE GRADIENTS...THEN WEAKEN AS THEY APPROACH FORT SMITH.  WITH
TIME THAT MAY CHANGE HOWEVER AND WE WILL MONITOR THE SITUATION
CLOSELY.

THE CELL WE ISSUED A SEVERE THUNDERSTORM WARNING ON HAD AN
ESTABLISHED LOW-LEVEL MESOCYCLONE AND APPEARED TO BE A DOWNBURST
THREAT...IN THE MOST RECENT SCAN THE HI-REZ VIL HAS JUST REACHED
80...SUGGESTING AN INCREASING HAIL THREAT...AND THE CIRCULATION
TIGHTENED.  ANY FURTHER INCREASE IN CELL ORGANIZATION WILL PROMPT A
TORNADO WARNING.

WE ALSO BELIEVE THAT THERE IS AN INCREASING THREAT FOR SEVERE STORM
DEVELOP FROM WEST OF MCALESTER TO WEST HUGO WHERE HI-REZ GRIDS SHOW
SURFACE BASED LIFTED INDICES TO -5 AND A STEADILY WEAKENING CAP.  AS
THE BOUNDARIES APPROACH FROM THE WEST IN THE NEXT COUPLE OF HOURS
THERE COULD BE SOME SURFACE BASED DEVELOPMENT.  IF THIS OCCURS...IT
WOULD QUICKLY BECOME SEVERE.

FORECAST ID= 08

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.
Hazardous weather outlook, Nov 26, 7:28 PM CST, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
728 PM CST FRI NOV 26 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
728 PM CST FRI NOV 26 2004

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT

TORNADO.
	RISK...LIMITED.
	AREA...SOUTH AND EAST OF A HUGO...STIGLER TO CASS LINE.
	ONSET...AFTER 9PM...ENDING AROUND 3AM.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EAST OF A BOSWELL TO SOUTH COFFEYVILLE LINE.
	ONSET...AFTER 9PM...ENDING AROUND 3AM.

DISCUSSION...
LOW-LEVEL MOISTURE CONTINUES TO SURGE NORTH INTO EASTERN OKLAHOMA
AND WESTERN ARKANSAS AHEAD OF AN APPROACHING SURFACE LOW AND
ASSOCIATED COLD FRONT AND DRY LINE.  DEW POINTS WILL REACH THE 50S
THROUGHOUT MUCH OF THE REGION.  THIS COMBINED WITH STRONG LIFT AND
COLD AIR ALOFT WILL INCREASE THE POTENTIAL FOR SEVERE WEATHER
TONIGHT.  SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
EASTERN OKLAHOMA BETWEEN 8 AND 10PM AND MOVE EAST INTO ARKANSAS.
WIND FIELDS ALOFT ARE QUITE STRONG AND FAVOR SUPERCELL STORM
STRUCTURE FOR SEVERAL HOURS BEFORE THE STORMS TEND TO ORGANIZE INTO
LINES.  THE STORMS THAT FORM IN SOUTHEAST OKLAHOMA AND SPREAD INTO
WEST CENTRAL ARKANSAS MAY BE CLOSE TO BEING SURFACE
BASED...SUGGESTING THE GREATEST THREAT FOR STRONG WINDS AND
LOW-LEVEL ROTATION WILL BE IN THESE AREAS.  FURTHER NORTH...THE MORE
ELEVATED NATURE OF THE STORMS SUGGESTS PRIMARILY A HAIL THREAT.  THE
STORMS SHOULD BE CLEARING THE FAR EASTERN SECTIONS OF THE TULSA
FORECAST AREA AROUND 3AM...ENDING THE SEVERE THREAT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS IN THE OUTLOOK AREA
SHOULD BE READY TO ACTIVATE IF WATCHES OR WARNINGS ARE ISSUED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...WINTER WEATHER POTENTIAL TUESDAY NIGHT IN NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
THE STORM SYSTEM THAT IS EXPECTED MOVE ACROSS CENTRAL UNITED STATES
DURING THE FIRST HALF OF NEXT WEEK WILL TRACK FAR ENOUGH SOUTH THAT
THERE IS THE POSSIBILITY OF THUNDERSTORMS IN FAR SOUTHEAST OKLAHOMA
MONDAY AND A CHANCE OF MIXED PRECIPITATION IN PARTS OF NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS TUESDAY NIGHT.  INTERESTS SHOULD
CONTINUE TO MONITOR LATER FORECASTS AND OUTLOOKS CONCERNING THIS
STORM SYSTEM.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR
AND GRAPHICAL INFORMATION.

The radar

The Western Arkansas radar (KSRX), 3 km away, was scanning. The volume nearest the first event began at 05:00 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Sebastian

When
November 26, 11:00 PM CST
Where
Sebastian County, Rye Hill
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
35.267, -94.367

Hail, Sebastian

When
November 26, 11:36 PM CST
Where
Sebastian County, Central City
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
35.317, -94.250

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, November 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5429023, 5429024.